Drought, Adair
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Adair forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
Portions of northeastern Oklahoma experienced a light snowfall event on the 15th and 16th of January 2018. 5 inches of rain across portions of southeastern Oklahoma and east central Oklahoma on the 21st.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Portions of northeastern Oklahoma experienced a light snowfall event on the 15th and 16th of January 2018. Additionally, thunderstorms resulted in 1.5 to 2.5 inches of rain across portions of southeastern Oklahoma and east central Oklahoma on the 21st. Otherwise, little to no precipitation occurred across the area in January. As a result, precipitation amounts for the month were below normal across most of the region, which allowed severe drought (D2) conditions to expand through the month over much of eastern Oklahoma. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 31, 11:25 PM CST, 35 minutes earlier.
Area Forecast Discussion
National Weather Service Tulsa OK
1125 PM CST Sun Dec 31 2017
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions are expected to prevail through the period.
Breezy winds continue for the majority of the eastern OK and NW
AR terminals...with winds of 12-14kt common. However...cold
temperatures and breezy north winds will make for dangerous wind
chill readings overnight and through the morning hours.
&&
.PREV DISCUSSION... /Issued 942 PM CST Sun Dec 31 2017/
..UPDATE...
DISCUSSION...
Forecast is on track with dangerous wind chill values continuing
to develop this evening. Latest data remains consistent with very
cold temps on New Years Day.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 2 16 5 25 / 0 0 0 10
FSM 10 25 10 29 / 0 0 0 10
MLC 6 21 8 28 / 0 0 0 10
BVO 0 13 1 23 / 0 0 0 10
FYV 0 17 3 26 / 0 0 0 10
BYV 2 15 2 25 / 0 0 0 10
MKO 5 20 7 26 / 0 0 0 10
MIO -2 15 0 24 / 0 0 0 10
F10 4 19 6 26 / 0 0 0 10
HHW 13 27 13 32 / 0 0 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Chill Advisory until noon CST Monday for OKZ049-053>076.
AR...Wind Chill Advisory until noon CST Monday for ARZ001-002-010-011-
019-020-029.
&&
AVIATION.....11Hazardous Weather Outlook National Weather Service Tulsa OK 503 PM CST Sun Dec 31 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 503 PM CST Sun Dec 31 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. WINTER WEATHER. WIND CHILL. RISK...Significant. AREA...All eastern Oklahoma and northwest Arkansas. ONSET...Ongoing...worsening overnight. DISCUSSION... North winds of 10 to 15 mph with gusts to 20 mph will continue through much of the overnight hours. These winds along with cold temperatures will result in dangerous wind chill values. Wind chill readings overnight will fall to around zero across far southeast Oklahoma to near minus 20 degrees for locations across far northeast Oklahoma and far northwest Arkansas. Remember to dress in layers and avoid prolonged skin exposure if outdoor plans are included in holiday celebrations. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Very High Fire Weather Potential...Dangerous Wind Chill Potential. TUESDAY and WEDNESDAY...Dangerous Wind Chill Potential. THURSDAY through SATURDAY...No Hazards. EXTENDED DISCUSSION... Dangerous wind chills will continue through Monday morning while breezy winds will maintain the potential for any wildfires to spread quickly. A strong storm system will pass on Tuesday however very dry conditions will likely limit any snowfall to little more than flurries. Wind chills values will remain a concern through Wednesday before temperatures gradually warm. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
18 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, January 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 729537, 729538, 729539, 729540, 729541, 729542, 729543, 729544, 729545, 729546, 729547, 729548, 729549, 729550, 729551, 729552, 729553, 729554.